How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site. Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Phil, MD Your Own Question
Dr. Phil, MD
Dr. Phil, MD, Board Certified Physician
Category: Medical
Satisfied Customers: 56566
Experience:  GP in the United States
55099014
Type Your Medical Question Here...
Dr. Phil, MD is online now

In August 2013 following a transvaginal/ pelvic scan I was

Resolved Question:

In August 2013 following a transvaginal/ pelvic scan I was diagnosed with atrophic vaginitis, commenced on ortho-gynest pessaries 500mcgs and now use this medication once every 2 -3 weeks. Since Oct I had a cream white vaginal discharge which is not odorous nor itchy and has grown nothing, sometimes the discharge heavier than at other times (more so when I exercise), I presume this is due to the pessary returning the hormones in the vagina back to a pre-menopausal level, please could you advisev
Submitted: 3 years ago.
Category: Medical
Expert:  Dr. Phil, MD replied 3 years ago.
Hello. I'm Dr. Phil, licensed and practicing internist. Excellent service is my goal.

Thanks for this question

You could be correct.

Have you had this tested for fungal infection or bacterial vaginosis?
Customer: replied 3 years ago.

Fungal I think

Expert:  Dr. Phil, MD replied 3 years ago.
Another test that should be run is for bacterial vaginosis or BV

This is not an STD it is simply an overgrowth of normal vaginal bacteria

This is common with hormone changes

Your doctor can test with a swab and it is easily treated with an antibiotic

That is what I suspect here Catherine


I hope this helps.

If you have more questions, just reply. :)
Customer: replied 3 years ago.

Thank you, XXXXX XXXXX ask for this, I just wanted to check that I am doing the correct thing by slowly reducing the pessary useage

Expert:  Dr. Phil, MD replied 3 years ago.
Yes, you are catherine

But you will need them to maintain hormone levels so it can't go away completely
Customer: replied 3 years ago.

Thank you Dr Phil, I am planning to see my family doctor in March so I will continue to slowly decrease the useage until then and at the appointment discuss with her as to future management,I appreciate your reassurance, advice and swift answer

Expert:  Dr. Phil, MD replied 3 years ago.
you're welcome Catherine

Please don't forget a positive rating.

I appreciate it.
Dr. Phil, MD and 3 other Medical Specialists are ready to help you
Expert:  Dr. Phil, MD replied 3 years ago.
I appreciate the excellent rating.

I would be happy to help you in the future. Just ask for feedback. Thank you. :) Dr. Phil in your question opening or bookmark this page http://www.justanswer.co.uk/medical/expert-irondoc/

I greatly appreciate a positive rating in the customer satisfaction survey that you will receive via email. It is important for me to get your feedback. Thank you. :)